Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Remedy for reddish-brown spots on lower legs after walking for long?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hi, i am getting redish brown spots on lower legs. I am embarresed to wear a skirt. I am only 47. What should i do?
Posted Sun, 2 Mar 2014 in Pigmentation Problems
Answered by Dr. Geetika Paul 15 minutes later
Brief Answer: Pigmented spots legs, provide pictures Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. Now from the description, it looks like you are developing pigmented purpura over the legs. But I would like to have a look at the exact skin lesions before we can reach a final diagnosis. Please click some close up pictures of the skin lesions and upload them here on this page. You can also mail them at YYYY@YYYY heading as ref to Dr Geetika Paul. Also please tell since when do you have these lesions? Is there any associated itching or discomfort? I am sure I will be able to help you more once you provide me the above details and the pictures. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Remedy for reddish-brown spots on lower legs after walking for long? 4 minutes later
I am sending picture. This usually j Hsppens after a long day of walking etc
Answered by Dr. Geetika Paul 20 minutes later
Brief Answer: Spots legs due to exertion and prolonged standing Detailed Answer: Hi again I have seen the attached pictures. You are developing lesions of pigmented purpura. Now these type of lesions tend to develop due to moving out of our blood cells from the blood vessels at places. This can happen due to prolonged standing or physical exertion like walking or jogging. This is basically a harmless skin condition , though cosmetically it looks bad. I would like to tell you that this skin condition can only be improved with treatment, it might not completely go. You can start oral vitamin c 500 mg tablets once a day and take them for atleast four to six weeks. This will help in some extent in strengthening the vessel wall and in early clearance of the spots. Other than this, use a good moisturizer or oil over the legs regularly. If there is any associated itching, then you can apply a topical steroid cream like cortisone over the lesions. Hope it helps Please ask if you need any further clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Remedy for reddish-brown spots on lower legs after walking for long? 2 minutes later
Ok, i will start taking the vitamins. I had had no itching will lifting my legs up regularely help? I am desperate and my daughter is getting married in one month have short dress to wear for this day.
Answered by Dr. Geetika Paul 5 hours later
Brief Answer: Prevention of more lesions of schambergs Detailed Answer: Hi again See lifting up of legs might benefit only too some extent and that too after a long period of standing or jogging. What is important is that you should avoid standing for too long if possible. Also you can avoid strenuous things like jogging. All of these lead to built up of pressure in the blood vessels of legs which causes moving out of red blood cells which then stain the skin. You can apply a topical steroid cream like cortisone for sometime before the function for immediate relief. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor